Alert archive / Illinois / Tornado Warnings in 2006

Tornado Warning 3, NWS Lincoln, IL

February 16, 20066 counties in Illinois

NWS Lincoln, IL issued this tornado warning at Feb 16, 2006, 4:13 PM CST for 6 counties in Illinois. It was in force for 218 days. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2006, 4:13 PM CST (22:13 UTC)
Expired
Sep 22, 2006, 5:30 PM CDT
In force
218 days
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Cass County, IL, Douglas County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 4:22 PM CSTTORNADOAtwood, ILTORNADO TOUCHDOWN NEAR ATWOOD...REPORT VIA IL STATE POLICE...ORIGIN UNKNOWN
Mar 11, 9:00 PM CSTHAIL 0.755 N Tuscola, IL
Apr 2, 6:45 PM CDTTSTM WND DMGSullivan, ILPOWER LINES DOWN.
Apr 2, 6:45 PM CDTHAIL 1Sullivan, IL
Apr 2, 6:45 PM CDTHAIL 1.25Sullivan, ILHAIL DAMAGE TO VINYL WALL SIDING AND ROOF SHINGLES.
Apr 2, 6:50 PM CDTHAIL 0.88Lovington, IL7/8 INCH HAIL REPORTED BY NWS TRAINED SPOTTER
Apr 2, 6:58 PM CDTTSTM WND DMGGarrett, IL1 TREE DOWN, STORAGE SHED GONE, MACHINE SHED ROOF GONE, DAMAGE TO HOME AND GARAGE.
Apr 2, 7:00 PM CDTTSTM WND DMGArthur, ILFARM BUILDINGS LOST PART OF THEIR ROOFS.
Apr 2, 7:05 PM CDTTSTM WND DMG1 E Camargo, ILHUGE TREE SNAPPED, POWER POLES SNAPPED, METAL SHED BLOWN OVER.
Apr 16, 4:35 PM CDTHAIL 0.75Sullivan, ILMOULTRIE COUNTY SHERIFF REPORTED 3/4 INCH HAIL IN SULLIVAN.
Apr 19, 12:28 AM CDTHAIL 1Lovington, ILREPORT FROM MOULTRIE COUNTY SHERIFF
Apr 19, 1:10 AM CDTHAIL 0.88Hammond, IL
May 24, 5:15 PM CDTTSTM WND DMG4 Sw Sullivan, ILTREES DOWN NEAR LAKE SHELBYVILLE.
May 31, 2:34 PM CDTTORNADO3 S Pesotum, ILTORNADO SIGHTED JUST WEST OF INTERSTATE 57 NEAR MILE MARKER 217 BY STATE POLICE.
May 31, 2:34 PM CDTTORNADO4 N Tuscola, ILTORNADO SIGHTED JUST WEST OF INTERSTATE 57 NEAR MILE MARKER 217 BY STATE POLICE.
Jun 19, 4:48 PM CDTHAIL 1Tuscola, IL
Jun 19, 4:48 PM CDTHAIL 1.25Tuscola, IL
Jul 12, 2:33 PM CDTFUNNEL CLOUD4 Ne Bethany, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 1:16 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 548 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
372 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
548 m²/s²
0-3 km storm-relative helicity
589 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KILX 162213
TORILX
ILC041-139-147-162245-
/O.NEW.KILX.TO.W.0003.060216T2213Z-060216T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
413 PM CST THU FEB 16 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN PIATT COUNTY IN CENTRAL ILLINOIS
  MOULTRIE COUNTY IN CENTRAL ILLINOIS
  NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 445 PM CST

* AT 413 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING TORNADOES...2 MILES EAST
  OF BETHANY...OR ABOUT 6 MILES NORTHWEST OF SULLIVAN...MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARTHUR...
  HAMMOND...
  GARRETT...
  BOURBON...
  ATWOOD...
  CHESTERVILLE...
  TUSCOLA...
  CAMARGO...

OTHER LOCATIONS IN THE WARNING INCLUDE...LOVINGTON...CADWELL...VILLA
GROVE AND MURDOCK.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY
NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING
THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR
ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3971 8880 3955 8868 3987 8792 3988 8843

$$

BARKER
4 follow-up statements
000 
WWUS53 KILX 162230
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
430 PM CST THU FEB 16 2006

ILC041-139-147-162245-
/O.CON.KILX.TO.W.0003.000000T0000Z-060216T2245Z/
MOULTRIE-DOUGLAS-PIATT-
430 PM CST THU FEB 16 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR
MOULTRIE...NORTHWESTERN DOUGLAS AND SOUTHEASTERN PIATT COUNTIES...

AT 426 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ARTHUR...OR ABOUT
11 MILES NORTHEAST OF SULLIVAN...MOVING NORTHEAST AT 55 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  TUSCOLA.
  VILLA GROVE.
  CAMARGO.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY
BE ON THE GROUND...OR ONE IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE
IN THE PATH OF THIS STORM...MOVE TO THE BASEMENT OR AN INTERIOR ROOM
OR HALL ON THE LOWEST LEVEL OF THE BUILDING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3971 8880 3955 8868 3987 8792 3988 8843

$$

BARKER
000 
WWUS53 KILX 162246
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CST THU FEB 16 2006

ILC041-139-147-162256-
/O.EXP.KILX.TO.W.0003.000000T0000Z-060216T2245Z/
MOULTRIE-DOUGLAS-PIATT-
446 PM CST THU FEB 16 2006

...THE TORNADO WARNING FOR MOULTRIE...NORTHWESTERN DOUGLAS AND
SOUTHEASTERN PIATT COUNTIES EXPIRES AT 445 PM CST...
...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR DOUGLAS COUNTY
UNTIL 515 PM...

AT 444 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  TUSCOLA.
  VILLA GROVE.
  CAMARGO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM. REMAIN ALERT TO
THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3971 8880 3955 8868 3987 8792 3988 8843

$$

BARKER
000 
WFUS53 KILX 222151
TORILX
ILC017-137-171-222230-
/O.NEW.KILX.TO.W.0003.060922T2151Z-060922T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
451 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHWESTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHWESTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 530 PM CDT.

* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...7 MILES
  NORTHWEST OF NAPLES...OR ABOUT 14 MILES NORTH OF PITTSFIELD...
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...
  MEREDOSIA...
  BLUFFS...
  EXETER...
  CHAPIN...
  ARENZVILLE...
  JACKSONVILLE...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS OVER 60 MPH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. MOVE
INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3994 9052 3974 9064 3968 9063 3968 9022
      3994 9022

$$

GEELHART/BARKER
000 
WWUS53 KILX 222212
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
512 PM CDT FRI SEP 22 2006

ILC171-222222-
/O.CAN.KILX.TO.W.0003.000000T0000Z-060922T2230Z/
SCOTT-
512 PM CDT FRI SEP 22 2006

...THE TORNADO WARNING FOR SCOTT COUNTY IS CANCELLED...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3994 9052 3979 9061 3979 9041 3979 9023
      3994 9022

$$

ILC017-137-222230-
/O.CON.KILX.TO.W.0003.000000T0000Z-060922T2230Z/
CASS-MORGAN-
512 PM CDT FRI SEP 22 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHWESTERN CASS AND NORTHWESTERN MORGAN COUNTIES...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MEREDOSIA...OR
ABOUT 14 MILES SOUTHWEST OF BEARDSTOWN...MOVING EAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CONCORD.
  ARENZVILLE.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3994 9052 3979 9061 3979 9041 3979 9023
      3994 9022

$$

GEELHART/BARKER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Feb 16, 2:10 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Feb 16, 2:10 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CST THU FEB 16 2006

.DISCUSSION...
FORECAST CONCERNS MAINLY IN THE SHORT TERM WITH THE TIMING OF THE
POTENT COLD FRONT ACRS CENTRAL IL THIS EVENING AND SVR POTENTIAL TO
ITS EAST...FOLLOWED BY STRONG GRADIENT WINDS TONIGHT USHERING IN THE
COLDEST AIR MASS OF THE YEAR SO FAR. NO MAJOR DIFFERENCES SEEN IN
MODELS TODAY SO WL GO WITH A NAM/GFS BLEND THRU SUNDAY. COLD WX TO
PREVAIL THRU THE WEEKEND WITH SOME MODERATION NOTED EARLY NEXT WEEK
AS THE H5 VORTEX SHIFTS NORTH AND EAST AWAY FROM THE MIDWEST.

SHORT TERM...TONIGHT THROUGH SUNDAY...
STRONG TO SEVERE STORMS WILL BE EXITING THE FCST AREA RATHER QUICKLY
THIS EVENING WITH MODEL DATA SUGGESTING THE LAST OF THE CONVECTION
PUSHING INTO INDIANA SHORTLY AFTR 00Z. 18Z SOUNDING INDICATING
UNSEASONABLY HIGH CAPES OF AROUND 1100 J/KG AND 0-6KM SHEAR OF
+50KTS. SFC LOW...CURRENTLY ACRS CENTRAL IL THIS AFTN...SHOULD
RAPIDLY PUSH NORTHEAST INTO SRN LOWER MICHIGAN AND DEEPEN THIS
EVENING AS THE UPPER LEVEL ENERGY CATCHES UP WITH THE SFC SYSTEM.
LINGERING PRECIPITATION...WHICH MAY TAKE ON A MIX OF RAIN...FREEZING
RAIN AND SNOW EARLY SHOULD DEPART THE AREA QUICKLY AS MID LVL DRYING
RACES ACRS THE AREA THIS EVENING. AFTER THAT...STRONG GRADIENT WINDS
OF 35-45 MPH...WITH A FEW GUSTS AROUND 50 MPH AS SUGGESTED BY NAM
BUFKIT SOUNDINGS. WL CARRY WIND ADVISORY FROM THIS EVENING UNTIL
AROUND 09Z WEST OF I-57...AND UNTIL 12Z IN AREAS ALONG AND EAST OF
I-57 AS SYSTEM IS FCST TO RACE QUICKLY AWAY FROM THE REGION WITH
DIMINISHING WINDS SETTLING ACRS THE FCST AREA TOWARDS SUNRISE.

ARCTIC HIGH PRESSURE WILL SETTLE INTO THE MIDWEST ON FRIDAY WITH 850
TEMPS DROPPING TO AROUND -15 DEG C BY LATE FRIDAY EVENING. WILL GO
WITH A BLEND BETWEEN THE MAV AND MET GUID WHICH WOULD GIVE US A
RANGE FROM AROUND 20 NW TO THE MIDDLE 30S SOUTHEAST. TEMPERATURE
FCST FRIDAY NIGHT INTO SATURDAY MORNING A CHALLENGE AS MODELS
SUGGESTS THE CORE OF THE ARCTIC AIR WILL STILL BE CENTERED WEST OF
OUR AREA...HOWEVER GUIDANCE QUITE A BIT COLDER IN ALL OF OUR AREA
WITH OUR NW BELOW ZERO. STILL A QUESTION AS TO HOW MUCH HIGH AND MID
LVL MOITURE/CLOUDS WILL BE IN OUR AREA DURING THIS TIME FRAME...SO
TEMPS WILL BE LOWERED FROM PREVIOUS FCST...BUT NOT JUMPING
COMPLETELY ON THE CURRENT GUIDANCE. THE ACTUAL CENTER OF THE COLD
AIR MASS WILL SLIP INTO CNTRL IL SUNDAY MORNING SO THAT MAY BE OUR
COLDEST NIGHT...BUT AGAIN...HIGH LVL MOISTURE/CLOUDINESS STILL IN
QUESTION...SO WL TEND TO STAY WITH THE MAV/MET BLEND FOR SUNDAY
MORNING LOWS FOR NOW.

ARCTIC HIGH PRESSURE WILL DRIFT OFF TO OUR EAST ON SUNDAY ALLOWING
CLOUDS TO INCREASE FROM SOUTHWEST TO NORTHEAST DURING THE DAY.
CHANCES FOR LIGHT SNOW HAVE BEEN INCORPORATED INTO THE SUNDAY NIGHT
TIME FRAME AS MODELS CONTINUING TO INDICATE A PROLONGED PERIOD OF
ISENT LIFT COINCIDING WITH RATHER LOW PRESSURE DEFICITS.

LONG TERM...MONDAY THROUGH THURSDAY...
A BLEND OF THE ECMWF AND GFS USED IN THE LONGER TERM FORECAST WITH
MODELS INDICATING THE COLD VORTEX AT 500 MB SHOULD LIFT NORTHEAST
WITH SOME MODERATION IN TEMPERATURES SEEN NEXT WEEK. SOME OF THE
ENSMEBLES SUGGEST THE MEAN LONGWAVE TROF MAY RETROGRADE NEXT WEEK
ALLOWING A MORE MODIFIED CP AIR MASS TO PREVAIL ACRS THE MIDWEST.
AFTER OUR CHANCES FOR LIGHT SNOW SUNDAY NIGHT INTO MONDAY...DRY
WEATHER IS EXPECTED TO HOLD OVER THE REGION THRU THE REMAINDER OF
THE FCST PERIOD WITH TEMPERATURES ACTUALLY RETURNING TO OR JUST
ABOVE NORMAL IN THE TUE-THU TIME PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 00Z-09Z ROUGHLY WEST OF I-57
WIND ADVISORY FROM 03Z-12Z ALONG AND EAST OF I-57

&&

SMITH
Hazardous weather outlook, Feb 16, 11:00 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CST THU FEB 16 2006

ILZ027>031-036-037-040-041-171200-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
1100 AM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS COULD PRODUCE SMALL HAIL TODAY ALONG AND
NORTHWEST OF THE ILLINOIS RIVER VALLEY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS THIS AFTERNOON EAST
OF THE ILLINOIS RIVER.

STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT BEHIND THE COLD FRONT.
SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40 MPH ARE
EXPECTED. HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE STRONG WINDS
OVERNIGHT.

TEMPERATURES WILL PLUMMET RAPIDLY THIS EVENING AS WELL. ANY WET
SURFACES WILL QUICKLY FREEZE TO AN ICY GLAZE. THE SLIPPERY
CONDITIONS WILL BE COMPLICATED BY THE STRONG WINDS. IT WILL BE EASY
TO LOSE CONTROL OF YOUR VEHICLE. BE AWARE OF THE HAZARDOUS TRAVEL
CONDITIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ILZ038-042>057-061>063-066>068-071>073-171200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DEWITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD-
MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
INCLUDING THE CITIES OF...BLOOMINGTON/NORMAL...CHAMPAIGN/URBANA...
CHARLESTON/MATTOON...DANVILLE...DECATUR...EFFINGHAM...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...SPRINGFIELD
1100 AM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON
INTO EARLY EVENING. PRIMARILY BETWEEN 2 AND 8 PM... A LINE OF STRONG
TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT...
AND RACE EASTWARD TOWARD INDIANA. THUNDERSTORMS ARE EXPECTED MAINLY
ALONG AND EAST OF I-55. DAMAGING WINDS WILL BE THE PRIMARY HAZARD
WITH THESE STORMS...WITH HAIL AND A TORNADO POSSIBLE OVER EAST
CENTRAL AND SOUTHEAST ILLINOIS.

STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT BEHIND THE COLD FRONT.
SUSTAINED WINDS OF 20 TO 30 MPH... WITH GUSTS UP TO 45 MPH ARE
EXPECTED. HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE STRONG WINDS
OVERNIGHT.

TEMPERATURES WILL PLUMMET RAPIDLY TONIGHT AS WELL. ANY WET SURFACES
WILL QUICKLY FREEZE TO AN ICY GLAZE. THE SLIPPERY CONDITIONS WILL BE
COMPLICATED BY THE STRONG WINDS. IT WILL BE EASY TO LOSE CONTROL OF
YOUR VEHICLE. BE AWARE OF THE HAZARDOUS TRAVEL CONDITIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

HUETTL/SHIMON

In the hours before

Local storm report, Feb 16, 4:05 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
405 PM CST THU FEB 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             8 SE MOWEAQUA           39.54N 88.91W
02/16/2006  E0.75 INCH       SHELBY             IL   LAW ENFORCEMENT

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 12:41 AM CSTFreezing Rain AdvisoryILXFulton, Knox, Marshall, Mason, Peoria, Schuyler and 3 more8 hr
Feb 16, 2:34 PM CSTTornado WarningILXFulton, McLean207 days
Feb 16, 2:45 PM CSTSevere Thunderstorm WarningILXSangamon30 min
Feb 16, 3:01 PM CSTSevere Thunderstorm WarningILXChristian29 min
Feb 16, 3:24 PM CSTTornado WarningILXChristian, Fulton, Shelby207 days
Feb 16, 3:42 PM CSTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more5 hr
Feb 16, 3:56 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby27 min
Feb 16, 4:43 PM CSTSevere Thunderstorm WarningILXDouglas32 min
Feb 16, 4:55 PM CSTSevere Thunderstorm WarningILXEffingham, Shelby35 min
Feb 16, 5:32 PM CSTSevere Thunderstorm WarningILXEffingham28 min
Feb 16, 5:45 PM CSTSevere Thunderstorm WarningILXClark, Cumberland30 min
Feb 16, 5:47 PM CSTSevere Thunderstorm WarningILXClay40 min

Nearby

Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.